Announcement

Collapse
No announcement yet.

Questions about Baclofan and Botox

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

    Questions about Baclofan and Botox

    Hi everyone,

    I started Baclofan last weekend for what my neurologist said was spasticity in my leg. He prescribed me 3x 10 mg a day, but said start with just 1/2 and go from there. I honestly haven’t noticed a difference but early days?…What are your experiences with the drug? Reading previous posts I have the impression that it could be bad to use long term??
    Also, neurologist suggested Botox in my leg to help with spasticity? I looked at previous posts that discuss Botox to help with bulbar issues, but has anyone used it for helping them to walk better?
    Lastly, a question about shoulder pain and arm weakness. My shoulders are super sore and stiff. Multiple heating pads help but sometimes not. Is this something that others deal with or is it an unrelated wear and tear issue? I’ve had weakness in my hands for awhile, but now finding my arms are so weak. Having to prop my arms up for tasks like doing my hair, holding my phone up to my ear and blow drying my daughter’s hair. My elbows and knees are also so stiff (very uncomfortable to bend). Any advice about this?
    Thanks in advance, 🙌🌻
    Angie

    #2
    Originally posted by AngieCanuck View Post
    I honestly haven’t noticed a difference but early days?…What are your experiences with the drug?
    How long are you to stay on the half dose of Baclofen? The drug does work, so you possibly need to take the full dose before judging its efficacy - at least the efficacy of 10mg, 3x day. Baclofen acts on all muscles, not only those with the highest muscle tone, so initially, dosing is conservative.
    Tizanidine is another antisposmodic med, if you need an alternative.

    Originally posted by AngieCanuck View Post
    Reading previous posts I have the impression that it could be bad to use long term??
    Bad in what way??

    I'm on it 15 years and literally could not get out of bed without taking Baclofen.

    Originally posted by AngieCanuck View Post
    Also, neurologist suggested Botox in my leg to help with spasticity?
    Yes, I had Botox in both lower legs which relieved muscle contractures, allowing my feet to straighten. It works.


    Originally posted by AngieCanuck View Post
    My shoulders are super sore and stiff. ... is it an unrelated wear and tear issue? Any advice about this?
    Ask your physiotherapist. Steroid and/or nerve blocking injections may help, depending on cause of pain, so you need an assessment.
    ​Diagnosed 03/2007. Sporadic Definite ALS/MND Spinal (hand) Onset.
    Eye gaze user - No functional limbs - No speech - Feeding tube - Overnight NIV.

    Comment


      #3
      I swear by baclofen. 3 x 10mg daily. No side effects and I couldn't cope without it.

      I also suffer from bad shoulder pain and tried so many things but I know with muscle wastage that the shoulder becomes exposed and weak.

      My palliative team put me on oramorph only a low dose up to 4 times a day. I was reluctant at first but I have a dose about 6pm then another 10pm and it really helps through the night with my shoulder and hip pain.
      Diagnosed May 2021 bulbar onset als.

      Comment


        #4
        Thanks ladies ☺️
        The neurologist said start at 1/2 and increase as tolerated to 3x a week. I’m going to take 1 whole one today and increase slowly.
        I’m definitely going to pursue the Botox.
        I’ve got a zoom meeting next week with the ALS society, so I’m hoping to connect with some additional supports and advice.
        Angie

        Comment


          #5
          The concerns about Baclofen were from a previous post: stuff about severe withdrawal sounded concerning
          You do not have permission to view this gallery.
          This gallery has 2 photos.

          Comment


            #6
            Like many meds, Baclofen should not be abruptly stopped, dose should be gradually reduced over 1-2 weeks, before stopping completely.
            ​Diagnosed 03/2007. Sporadic Definite ALS/MND Spinal (hand) Onset.
            Eye gaze user - No functional limbs - No speech - Feeding tube - Overnight NIV.

            Comment


              #7
              Okay, I’ve upped my Baclofen to 1 whole tablet. Good news: I could actually walk to the mailbox this morning! 😊
              Bad news: crazy rash developed above my knees. Not sure if it is due to increase in dose, but rubbed antihistamine cream on it and it subsided. Btw, I never get rashes!
              I will call the doctor tomorrow (closed today b/c it’s Sunday)
              Angie
              You do not have permission to view this gallery.
              This gallery has 1 photos.

              Comment


                #8
                May start baclofen for my legs soon fed up walking like a thunderbird, I 2 have shoulder pain just take 1 codeine at night and don’t tend to wake up x

                Comment


                  #9
                  I've taken Baclofen for over two years with zero side effects ✌️😁😁🤗xx
                  Bulbar started Jan 2020. Mute and 100% tube fed but mobile and undefeated. Stay Strong 🤗😘🤗😁xx

                  Comment


                    #10
                    Originally posted by AngieCanuck View Post
                    Bad news: crazy rash developed above my knees.
                    A rash is listed as a "common" side effect of taking Baclofen - common means ≥ 1/100, < 1/10.

                    Told you it works 😉 Just have to hope that undesirable effect of the rash isn't here to stay 🤞 xx
                    ​Diagnosed 03/2007. Sporadic Definite ALS/MND Spinal (hand) Onset.
                    Eye gaze user - No functional limbs - No speech - Feeding tube - Overnight NIV.

                    Comment

                    Working...
                    X